Very confused

Please can someone tell me what to do, or at least agree with me. I have wet amd in both eyes. Left one now untreatable, so having injection in right eye only. The last 5 injection I have had has made me go black blind for 5 to 10 mins. They have to inject the middle of the eye and withdraw some fluid for my sight to come back. I am told it is due to low pressure in the eye. no one can guarantee the sight will return but do say it is treatable. I feel I am playing Russian roulette with me eyesight. If I refuse injections I will lose central vision but if I keep having injections I could lose complete sight in my right eye. I have injection due on Wednesday but am seriously thinking of cancelling. Has this happen to anyone else. Thank you for reading

11 Replies

  • Hi Kimkar

    I recognise your feeling alone, unsupported and confused.

    Sending you a warm <hug>

    My best advice right now is to call the Macular Society excellent helpline on

    0300 303 0111 and they will definitely give you the best advice available. Open Monday to Friday 9 to 5

    Let us know how you get on?

    Warm regards


  • Thanks David but I have rang them and they said they had never heard of this before and I should speak to the hospital. I have been having injections for the past 4 1/2 years and this is only a recent problem. One doctor made me sign a consent form for the injection which worried me. She agreed that the injections were not helping me so I cancelled. She told me to think about it and come back in 6 weeks. I was told by another doctor the injections would help me, so I should have them. It beans 7 months since my last injection and I'm so confused I don't know what to do. Thanks for the hug it's been a long time since I have been on here and I forgot what a great support you all are. So thank you.

  • Hi Again Kimkar

    When I had a major dilemma like this my GP agreed to refer me to the city centre University Hospital where they had a specialist Eye unit.

    This give me a second opinion which came with much more assurance than the local hospital.

    You might like to think of asking your GP for a referral for a second opinion to your specialist centre even if it's not near home.

    Warm regards


  • Hi kimkar, sending you a hug too !

    I might be wrong but I understood that the eye inj do have a small risk of increasing the intra ocular pressure and that if this happens at the time of the inj it can depress the optic nerve, causing the blackness, and thats why they always ask you to say how many fingers they hold up so they know it hasnt happened. It is treatable at the time and I guess is the price we pay for the miracle of the inj. They will never guarantee anything but it makes sense to me that if they reduce the iop immediately then sight should come back.

    I am fortunate not to have experienced this and can only imagine how terrifying it is but for what its worth, if I had it and they treated it and I could see ok I would continue.

    of course Im not in your position x

    Ongoing high iop (ie between inj) must be treated as can lead to glaucoma.

    I would ask to be monitored closely.

    I note you say your pressure was low not high? Are you sure?

    Have they said the risks of permanent damage increase with each successive inj? That would be what id base my decision on.

    re the consent - that should be normal. I had to sign one before my first inj and they check it each time.

    You are in a very difficult position, getting conflicting advice from clinicians is never helpful, if I were you I would ask (demand!) to speak to the most senior consultant so that you can get the best advice available.

    Wishing you all the best x

  • Thank you both so much. I really don't mean to be ' done that been there' but I paid to go private at moorfield hospital in London. WAs told she could not possible comment because she does not know my medical history. This has been going on now for about a year. With each injection the blackness lasts a little bit longer. The questions I ask do not get answered. I just get told everyone is different. They don't know why this is happening now. I really do believe our body tells us when things are not right. If I have too much chocolate I have a headache if I eat too much fatty foods I have an upset tummy, is this my bodies way of saying after 33 injections it's now time to give up😥

  • Hi Kinkar

    So sorry you are having such bad reactions to something that is supposed to help.

    A few months ago my left eye developed wet amd & I thought all would be well after injections as I had a very good result with Lucentis injections treating the wet amd in my right eye 2 years ago.

    I had 2 injections of Eyelea & had a 'black out' with both. By the time they had done all their checks it was easing off & 3 injections on I just get a blurry vision after. So maybe I am lucky that it isnt as bad as you get.

    Can it be due to different medications affecting people in different ways as I was told when I asked lots of questions afterwards?

    What medication are you getting as it maybe worth asking if you can change to another now we have different medications to treat wet amd?

    I do wish you well if you have further treatment & keep posting here as we may not be able to do anything but we can listen (in our case read).

    Take care & another hug to your collection.

  • Thank you so much for your kind words. Decision made. I will have injection tomorrow but will ask more questions at 6 week check. Will let you know how it goes. Thank you all sooo much

  • Hi cormorin thank you for yesterday. I woke up this morning feeling very nervous but know I have to have it done. Your comments yesterday made me think and I think it was when they changed it to eyelea that this has started to happen. I will ask today about this today and see if it could be the medication. Thank you. Hope you don't mind me asking but how long have you had amd and are the injections improving your sight or is your sight deteriorating. Are you nervou with the injections or is it just me. I will let you know how it went in a couple of days.

    Thank you once again

  • Hi Kimkar I've had dry amd for about 10 years now. 3 years ago wet amd started in my right eye. I had 7 Lucentis injections & got a lot of my sight back.

    With Eyelea it has taken longer, having had 4 injections now & on a 2 month break which is the norm at our clinic. This has been over 6 months & the bleed is no worse but is only improving slowly. Again the norm i am told.

    I am just grateful for the amount of improvement i have had with Eyelea but it has been rather strange as there is no comparison between the 2 medications. They work different ways.

    I do hope that you see an improvement with your problems& that you will be able to try Lucentis.

    Anyway as my Mum would have said 'keep your chin up' & hopefully all will be well. Another hug, you can never have enough & please let us all know how you get on. We are all here for each other.

  • Hi kimkar by the time you read this i guess you will have had your inj. Hope it went well x

    Just to say, nervousness is definitely not just you lol xxxx i always smile at the look of horror on peoples faces when they hear what we have to endure whilst wide awake! Without fail they all say they would have to be put out. Ive decided to view it all like an extreme sport -"feel the fear and do it anyway" - my 5yr old godson thinks i am a brave superhero ha ha x

    Look forward to hearing how you get on x

  • Hey all just to let you know I had the injection and once again the fear was worse than the injection. More importantly no black out this time. I had lucentis rather than eyelea. Eyelea is thicker than lucentis and that may be the reasons for the blackouts. I will post again to let you know if has worked but do feel proud of myself that I took the risk. Thank you all for your advise and kind words


You may also like...